Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 3020833
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Alina Carmen Cojocaru and M. Ram Murty
Title: An introduction to sieve methods and their applications
Additional book information: London Mathematical Society Student Texts, 66, Cambridge University Press, Cambridge, 2006, xii+224 pp., ISBN 978-0-521-64275-3

Authors: John Friedlander and Henryk Iwaniec
Title: Opera de cribro
Additional book information: American Mathematical Society Colloquium Publications, 57, American Mathematical Society, Providence, RI, 2010, xx+527 pp., ISBN 978-0-8218-4970-5

References [Enhancements On Off] (What's this?)

  • Carter Bays and Richard H. Hudson, A new bound for the smallest $x$ with $\pi (x)>\textrm {li}(x)$, Math. Comp. 69 (2000), no. 231, 1285–1296. MR 1752093, DOI 10.1090/S0025-5718-99-01104-7
  • Harold Davenport, Multiplicative number theory, 3rd ed., Graduate Texts in Mathematics, vol. 74, Springer-Verlag, New York, 2000. Revised and with a preface by Hugh L. Montgomery. MR 1790423
  • Harold G. Diamond and H. Halberstam, A higher-dimensional sieve method, Cambridge Tracts in Mathematics, vol. 177, Cambridge University Press, Cambridge, 2008. With an appendix (“Procedures for computing sieve functions”) by William F. Galway. MR 2458547, DOI 10.1017/CBO9780511542909
  • John Friedlander and Henryk Iwaniec, The polynomial $X^2+Y^4$ captures its primes, Ann. of Math. (2) 148 (1998), no. 3, 945–1040. MR 1670065, DOI 10.2307/121034
  • Daniel A. Goldston, János Pintz, and Cem Y. Yıldırım, Primes in tuples. I, Ann. of Math. (2) 170 (2009), no. 2, 819–862. MR 2552109, DOI 10.4007/annals.2009.170.819
  • A. Granville and K. Soundararajan, Multiplicative number theory, book in preparation.
  • George Greaves, Sieves in number theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 43, Springer-Verlag, Berlin, 2001. MR 1836967, DOI 10.1007/978-3-662-04658-6
  • Ben Green and Terence Tao, The primes contain arbitrarily long arithmetic progressions, Ann. of Math. (2) 167 (2008), no. 2, 481–547. MR 2415379, DOI 10.4007/annals.2008.167.481
  • H. Halberstam and H.-E. Richert, Sieve methods, London Mathematical Society Monographs, No. 4, Academic Press [Harcourt Brace Jovanovich, Publishers], London-New York, 1974. MR 0424730
  • Glyn Harman, Prime-detecting sieves, London Mathematical Society Monographs Series, vol. 33, Princeton University Press, Princeton, NJ, 2007. MR 2331072
  • D. R. Heath-Brown, Prime twins and Siegel zeros, Proc. London Math. Soc. (3) 47 (1983), no. 2, 193–224. MR 703977, DOI 10.1112/plms/s3-47.2.193
  • D. R. Heath-Brown, Primes represented by $x^3+2y^3$, Acta Math. 186 (2001), no. 1, 1–84. MR 1828372, DOI 10.1007/BF02392715
  • Henryk Iwaniec and Emmanuel Kowalski, Analytic number theory, American Mathematical Society Colloquium Publications, vol. 53, American Mathematical Society, Providence, RI, 2004. MR 2061214, DOI 10.1090/coll/053
  • D. Koukoulopoulos, Pretentious multiplicative functions and the prime number theorem for arithmetic progressions, preprint,
  • Hugh L. Montgomery and Robert C. Vaughan, Multiplicative number theory. I. Classical theory, Cambridge Studies in Advanced Mathematics, vol. 97, Cambridge University Press, Cambridge, 2007. MR 2378655

  • Review Information:

    Reviewer: Frank Thorne
    Affiliation: Department of Mathematics, University of South Carolina, 1523 Greene Street, Columbia, South Carolina 29208
    Journal: Bull. Amer. Math. Soc. 50 (2013), 359-366
    Published electronically: October 5, 2012
    Review copyright: © Copyright 2012 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.